Pennsylvania, 2013Damaging Winds in Pennsylvania, April 19, 2013
April 19, 2013 · NWS CTP · 16 events in 12 counties and zones
An intense, north-south oriented squall line accompanied a strong cold front across central and eastern Pennsylvania during the late afternoon and evening hours. The strongly forced low-topped convection (with little to no lightning) developed in an environment characterized by weak instability and high shear.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $126,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intense, north-south oriented squall line accompanied a strong cold front across central and eastern Pennsylvania during the late afternoon and evening hours. The strongly forced low-topped convection (with little to no lightning) developed in an environment characterized by weak instability and high shear. Mini bowing segments/LEWPs embedded within the squall line produced numerous areas of wind damage across the mid-lower Susquehanna Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Apr 19, 3:05 PM EST, 42 minutes earlier.
Area forecast discussion, Apr 19, 3:05 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
405 PM EDT FRI APR 19 2013
.SYNOPSIS...
A STRONG COLD FRONT PUSH ACROSS CENTRAL PENNSYLVANIA LATE THIS
AFTERNOON AND EVENING. THIS FRONT WILL BE ACCOMPANIED BY A BAND OF
SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL CONTAIN GUSTY
AND POTENTIALLY DAMAGING WINDS. MUCH COOLER AIR WILL FOLLOW THE
PASSAGE OF THE COLD FRONT RESULTING IN BELOW NORMAL TEMPERATURES
FOR THE UPCOMING WEEKEND. A LARGE AREA OF HIGH PRESSURE SETTLING
OVER THE COMMONWEALTH EARLY SUNDAY WILL BRING WIDESPREAD FROST AND
SUB- FREEZING TEMPERATURES TO THE ENTIRE REGION.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
IMPRESSIVE COLD FRONT SLICING ACROSS MY CWA THIS AFTERNOON AND
EVENING. ANOMALOUS MOISTURE AND WARMTH POOLING AHEAD OF IT SETTING
THE STAGE FOR CONVECTIVE WIND THREAT AS WELL AS LOCALLY HEAVY
RAINFALL. SUFFICIENT 0-1KM SHEAR (EHIS BETWEEN 1 AND 1.25 FROM THE
CENTRAL MOUNTAINS TO THE LOWER SUSQ RIVER VALLEY) EVEN PRESENTS
THE POSSIBILITY OF LOCAL SPINUPS...AND SOUTHEAST PARTS OF THE AREA
ARE CURRENTLY BEING EVALUATED FOR TOR WATCH BY SPC.
VIGOROUS UPPER-LEVEL TROUGH WILL LIFT NEWD THROUGH THE OH VALLEY
AND GREAT LAKES DURING THE DAY WITH THE PRIMARY OCCLUDED CYCLONE
EVOLVING NEWD THROUGH SERN CANADA. THE TRAILING COLD FRONT
WILL ADVANCE EWD ACRS CENTRAL PA THIS AFTN/EVE BEFORE MOVING OFF
THE EAST COAST TONIGHT.
PREVIOUS RAINFALL FORECASTS REMAIN ON TRACK AS THE BOUNDARY/S
EASTERN PROGRESS IS SLIGHTLY SLOWED THIS EVENING ACROSS EASTERN
PA...WHERE LOCALLY 1"+ MAY FALL. NO SIGNIFICANT FLOODING CONCERNS
AT THIS TIME...BUT COULD CERTAINLY SEE LOCAL PONDING OF WATER IN
POOR DRAINAGE AREAS AND PERHAPS A MINOR FLOOD ADVISORY ISSUANCE
HERE OR THERE...MAINLY OVER EASTERN AREAS LATE THIS AFTERNOON AND
EVENING.
TEMPS WILL TUMBLE BEHIND THE FRONT LATE TONIGHT INTO EARLY
SATURDAY MORNING...AS AN UNSEASONABLY COLD WLY FLOW/POST-FRONTAL
FLOW REGIME BEGINS TO GRIP THE REGION. SUB-FREEZING/BLW NORMAL AIR
AT 850MB WILL SPREAD ACRS THE CWA BY THE END OF THE PERIOD...WITH
SCT RAIN/SNOW SHOWERS IN THE FAVORED UPSLOPE AREAS ALONG THE NW
PLATEAU/ALLEGHENY FRONT. 12-HR HIGH/LOW TEMP CHANGES SHOULD BE ON
THE ORDER OF 25-30 DEGREES.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
MUCH BELOW NORMAL TEMPS EXPECTED FOR SATURDAY WITH MOST AREAS OF
CENTRAL AND NORTHERN PA STRUGGLING TO WARM THROUGH THE 40S. IN
FACT...IT MAY NOT CRACK 40 OVER PORTIONS OF THE NORTHERN TIER.
BRISK WEST WINDS WILL MAKE IT FEEL EVEN COLDER...AND FLURRIES AND
SCATTERED SNOW SHOWERS ARE CERTAINLY POSSIBLE GIVEN -10 TO -12C
CROSSING LAKE ERIE AS THE UPPER TROF SWINGS THROUGH. THE COLD AIR
MASS WHILE IMPRESSIVE IS RATHER SHALLOW WITH INVERSION HEIGHTS
AROUND 5K FEET WHICH WILL PREVENT MUCH MORE THAN A FEW MORNING
FLURRIES ACROSS THE LAURELS AND KBFD.
FCST HIGH TEMPS RANGING FROM THE U30S TO LOWER 40S ACROSS THE NRN
MTNS...TO THE 50S THROUGHOUT THE SUSQ VALLEY WILL AVERAGE ANYWHERE
FROM 7-15F BELOW NORMAL. THE GREATEST TEMP DEPARTURES FROM NORMAL
WILL OCCUR ACROSS THE NORTH AND WEST WHERE MOST OF THE LAKE EFFECT
AND OROGRAPHIC STRATO CU CLOUDS /AND COLDEST 850 MB TEMPS/ WILL BE
COLLOCATED. MIXING HEIGHTS UP TO 5K FEET WILL HELP TO MIX DOWN
SOME 30+ MPH GUSTS IN THE AFTERNOON.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
BACK EDGE OF EXITING TROUGH SWINGS THROUGH EARLY SAT NIGHT AS
1035-1040MB SURFACE HIGH PRESSURE /+2-3SD MSLP/ MOVES EAST FROM
GLAKES AND BECOME CENTERED ON AN AXIS OVER AND NORTH OF CWA.
ANOMALOUSLY LOW PWAT VALUES WILL ACCOMPANY THIS HIGH. CLEARING
SKIES...A LGT WIND AND THE VERY DRY AIR SHOULD ALLOW TEMPS TO
FALL TO UNSEASONABLY COLD LEVELS IN THE UTEENS TO LOWER 20S
ACROSS THE NRN AND WRN MTNS /MAYBE EVEN MID TEENS IN DEEPEST
VALLEYS/...AND THREATEN THE LOWER SUSQ VALLEY WITH A WIDESPREAD
FROST/FREEZE SUNDAY AM...WHERE TEMPS SHOULD SETTLE INTO THE 28-32F
RANGE AROUND DAYBREAK.
DESPITE ABUNDANT SUNSHINE ACROSS AT LEAST THE NRN HALF TO TWO THIRDS
OF THE STATE ON SUNDAY...TEMPS SHOULD REMAIN ABOUT 7-8F BELOW
NORMAL. GEFS MEAN 8H TEMPS OF ARND -2C ARE ONLY SUPPORTIVE OF HIGHS
INTHE L-M50S FOR MOST OF CENTRAL PA. MAX TEMPS WILL STRUGGLE TO
REACH 50F ACROSS PORTIONS OF THE NRN MTNS.
ALL MED RANGE MDL GUIDANCE INDICATES THE SFC HIGH STRENGTHENING EVEN
FURTHER TO AROUND 1042 MB /OR +3-4 SIGMA/ ACROSS NRN NEW ENGLAND
EARLY NEXT WEEK. WITH THE BEGINNINGS OF RETURN FLOW AROUND BACK OF
THE HIGH...OR MORE LIKELY INCREASING SE/E FLOW...LOW TEMPS MONDAY
MORNING WILL STILL BE CHILLY...BUT SHOULD COME IN ABOUT 8-15F
WARMER THAN NIGHT BEFORE BY BOTTOMING OUT IN THE UPPER 20S TO MID
30S.
A BELT OF HIGHLY ANOMALOUS EAST TO NERLY 925-850 MB WINDS
INITIALLY OVER THE SERN U.S. AND ALONG THE CAROLINA COAST WILL
THEN DRIFT NORTH AND BECOME AIMED AT ERN PENN BY TUESDAY NIGHT.
THIS MOIST FLOW OFF THE ATLANTIC WILL CAUSE AN EXTENSIVE BLANKET
OF LOW CLOUDS TO QUICKLY ADVECT NWWD ACROSS THE SUSQ VALLEY AND
INTO THE RIDGE AND VALLEY REGION DURING THE DAY MONDAY...WITH
OVC SKIES AND PATCHY DRIZZLE LIKELY BY MONDAY NIGHT. A FEW SHOWERS
WITH LIGHT QPF COULD BRUSH THE FAR EASTERN ZONES MONDAY AFTERNOON
AND NIGHT AS A WAVE OF LOW PRESSURE MOVE NWD ALONG A STALLED OUT
FRONT/INVERTED TROUGH JUST OFF THE ERN SEABOARD.
MONDAY/S TEMPS WILL CONTINUE TO BE BELOW NORMAL ACROSS MOST OR ALL
OF THE FCST AREA...WITH THE GREATEST TEMP DEPARTURES OF 5-10F
OCCURRING THROUGHOUT THE SUSQ VALLEY...WHERE CLOUDS WILL SPREAD IN
QUICKLY AFTER A PARTLY CLOUDY AND COOL OVERNIGHT. MAX TEMPS IN THE
MID 50S OVER THE NRN AND WRN MTNS WILL BE CLOSE TO NORMAL.
THE NEXT SYSTEM THAT WILL DRAW ATTENTION WILL BE A DEVELOPING
CYCLONE OVER THE SRN PLAINS/MID MS VLY BY NEXT WED/THURS. THE TIMING
OF THE STRONG COLD FRONTAL PASSAGE TRAILING SOUTH FROM LOW PRESSURE
OVER ONTARIO...IS MUCH SLOWER /NEARLY HRS/ VIA THE LATEST 19/12Z
EC COMPARED TO THE 19/12Z GFS AND GEFS. IN EITHER CASE...THE MID TO
LATE WEEK PERIOD WILL FEATURE A PERIOD OF SHOWERS AND POSSIBLE
TSRA WITH THE CFROPA...FOLLOWED BY ANOTHER ROUND OF MUCH COOLER
THAN NORMAL TEMPS WITH EVEN SOME SNOW SHOWERS POSSIBLY MAKING
ANOTHER APPEARANCE ACROSS THE HIGHER TERRAIN OF NRN AND WRN PENN.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
STRONG COLD FRONT WILL CROSS CENTRAL AND EASTERN AIRFIELDS BETWEEN
18Z AND 00Z WITH 40+KT WESTERLY GUSTS POSSIBLE. A 2-3 HR PD OF
SHRA/+SHRA WITH 3SM VIS AND ABRUPT WLY WIND SHIFT WILL BE
COMMON... BUT FRONT COULD SLOW OVER SOUTHEASTERN AIRFIELD WITH A
3-6 HOUR PERIOD OF LOCALLY HEAVY SHOWERS AT KMDT AND KSEG.
MUCH COLDER FOR SAT WITH SCT -SHRASN AND MVFR CIGS IN THE WEST/VFR
CIGS E OF THE MTNS. AFTN MIXING WILL PROMOTE FQNT WND GUSTS IN THE
20-30KT RANGE ON SATURDAY.
.OUTLOOK...
SAT...MVFR CIGS N/W. VFR CNTRL/EAST.
SUN...VFR. NO SIG WX.
MON-TUE...VFR WITH MVFR AND -RA PSBL CENTRAL/EAST AS WAVE OF LOW
PRES LIFTS NWD ALONG MID-ATLC COAST.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...DEVOIR
NEAR TERM...DEVOIR
SHORT TERM...DEVOIR
LONG TERM...RXR
AVIATION...DEVOIR/STEINBUGL
Hazardous weather outlook, Apr 19, 3:10 PM EST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
410 PM EDT FRI APR 19 2013
PAZ012-018-019-026>028-035>037-041-042-045-046-049>053-056>059-
063>066-202015-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-
JUNIATA-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
410 PM EDT FRI APR 19 2013
...TORNADO WATCH 133 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
WIDESPREAD FROST AND SUB-FREEZING TEMPERATURES ARE LIKELY EARLY
SUNDAY...AS A LARGE AREA OF HIGH PRESSURE BECOMES CENTERED
OVERNIGHT WITH CLEAR SKIES AND LIGHT WIND.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ004>006-010-011-017-024-025-033-034-202015-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-BLAIR-SOMERSET-
BEDFORD-
410 PM EDT FRI APR 19 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
WIDESPREAD FROST AND SUB-FREEZING TEMPERATURES ARE LIKELY EARLY
SUNDAY...AS A LARGE AREA OF HIGH PRESSURE BECOMES CENTERED
OVERNIGHT WITH CLEAR SKIES AND LIGHT WIND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
RXR
In the hours before
Special weather statement, Apr 19, 2:28 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
328 PM EDT FRI APR 19 2013
PAZ005-006-010>012-017-192000-
CAMERON PA-CLEARFIELD PA-ELK PA-MCKEAN PA-NORTHERN CLINTON PA-
POTTER PA-
328 PM EDT FRI APR 19 2013
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT CAMERON...EASTERN
ELK...EASTERN MCKEAN...NORTH CENTRAL CLEARFIELD...NORTHWESTERN
CLINTON AND POTTER COUNTIES...
AT 321 PM EDT...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM
PORTVILLE TO 6 MILES EAST OF PARKER DAM STATE PARK...MOVING NORTHEAST
AT 50 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. THESE SHOWERS
WILL AFFECT OSWAYO...TAMARACK AND CROSS FORK.
OTHER NOTABLE LOCATIONS AFFECTED INCLUDE SKI DENTON SKI AREA.
LAT...LON 4200 7769 4198 7768 4135 7777 4112 7854
4201 7834
FORECASTER:Special weather statement, Apr 19, 2:33 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
333 PM EDT FRI APR 19 2013
PAZ012-017>019-024>026-033-034-192015-
BEDFORD PA-BLAIR PA-CAMBRIA PA-CLEARFIELD PA-HUNTINGDON PA-NORTHERN
CENTRE PA-NORTHERN CLINTON PA-SOMERSET PA-SOUTHERN CENTRE PA-333 PM
EDT FRI APR 19 2013
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT BLAIR...EASTERN
CAMBRIA...EASTERN CLEARFIELD...NORTHEASTERN SOMERSET...NORTHERN
BEDFORD...WEST CENTRAL CLINTON...WESTERN CENTRE AND WESTERN
HUNTINGDON COUNTIES...
AT 326 PM EDT...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM 6
MILES NORTHEAST OF CLEARFIELD TO OGLETOWN...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. THESE SHOWERS
WILL AFFECT BLANDBURG...PHILIPSBURG...SANDY RIDGE...WARRIORS MARK AND
PORT MATILDA.
OTHER NOTABLE LOCATIONS AFFECTED INCLUDE DELGROSSO'S AMUSEMENT
PARK...LAKEMONT PARK AND ISLAND WATERPARK...PEOPLES NATURAL GAS
FIELD...ALLEGHENY PORTAGE RAILROAD NATIONAL HISTORIC SITE...BLUE KNOB
SKI RESORT...SAINT FRANCIS UNIVERSITY...JUNIATA COLLEGE...MT.
ALOYSIUS COLLEGE AND PENN STATE ALTOONA.
LAT...LON 4011 7881 4114 7851 4123 7819 4122 7809
4127 7806 4137 7771 4018 7813
FORECASTER: KFSpecial weather statement, Apr 19, 2:40 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
340 PM EDT FRI APR 19 2013
PAZ033>035-192030-
BEDFORD PA-FULTON PA-SOMERSET PA-
340 PM EDT FRI APR 19 2013
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT BEDFORD...SOUTHEASTERN
SOMERSET AND WESTERN FULTON COUNTIES...
AT 334 PM EDT...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM
CENTRAL CITY TO FROSTBURG...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. THESE SHOWERS
WILL AFFECT SCHELLSBURG...MANNS CHOICE...RAINSBURG...RAINSBURG AND
CLEARVILLE.
LAT...LON 3972 7898 4013 7883 4018 7816 4016 7812
3971 7829
FORECASTER: KFSpecial weather statement, Apr 19, 2:59 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
359 PM EDT FRI APR 19 2013
PAZ006-011-012-037-041-192045-
CAMERON PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-POTTER PA-
TIOGA PA-
359 PM EDT FRI APR 19 2013
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT EASTERN CAMERON...
NORTHWESTERN CLINTON...NORTHWESTERN LYCOMING...POTTER AND WESTERN
TIOGA COUNTIES...
AT 352 PM EDT...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM
OSWAYO TO 6 MILES SOUTH OF DRIFTWOOD...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. THESE SHOWERS
WILL AFFECT KETTLE CREEK STATE PARK...WESTPORT...RENOVO...WESTFIELD
AND LEETONIA.
OTHER NOTABLE LOCATIONS AFFECTED INCLUDE SKI DENTON SKI AREA.
LAT...LON 4139 7739 4122 7819 4201 7803 4201 7728
FORECASTER: KF
Special weather statement, Apr 19, 3:28 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
428 PM EDT FRI APR 19 2013
PAZ026-034>036-192115-
BEDFORD PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
428 PM EDT FRI APR 19 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN BEDFORD...
FULTON...SOUTHERN HUNTINGDON AND WESTERN FRANKLIN COUNTIES...
AT 420 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM NEW
ENTERPRISE TO 9 MILES SOUTHEAST OF RIDGELEY...MOVING NORTHEAST AT 40
MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT COALMONT...WELLS TANNERY...VALLEY-HI...SIDELING HILL REST
AREA AND HARRISSONVILLE.
LAT...LON 3972 7871 4022 7835 4025 7765 4024 7764
4022 7764 3972 7797
FORECASTER: KFSpecial weather statement, Apr 19, 3:43 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
443 PM EDT FRI APR 19 2013
PAZ006-012-037-041-192130-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-POTTER PA-TIOGA PA-
443 PM EDT FRI APR 19 2013
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT EASTERN POTTER...NORTH
CENTRAL CLINTON...NORTHWESTERN LYCOMING AND TIOGA COUNTIES...
AT 434 PM EDT...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM
TROUPSBURG TO RENOVO...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. THESE SHOWERS
WILL AFFECT LEETONIA...SLATE RUN...WELLSBORO...TIOGA AND MANSFIELD.
OTHER NOTABLE LOCATIONS AFFECTED INCLUDE SKI SAWMILL SKI AREA AND
MANSFIELD UNIVERSITY.
LAT...LON 4153 7705 4139 7777 4201 7762 4200 7693
FORECASTER: KF
Thunderstorm Wind, Centre
- When
- April 19, 3:47 PM EST
- Where
- Centre County, 0.87 mi NW of State College
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 40.790, -77.860
Thunderstorm winds estimated near 60 mph knocked down trees in State College.
Thunderstorm Wind, Union
- When
- April 19, 5:09 PM EST
- Where
- Union County, 1.04 mi W of Mifflinburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.920, -77.050
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires in Mifflintown.
Thunderstorm Wind, Snyder
- When
- April 19, 5:25 PM EST
- Where
- Snyder County, 1.05 mi W of Selinsgrove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.800, -76.870
Thunderstorm winds estimated near 60 mph knocked down trees in Selinsgrove.
Thunderstorm Wind, Lycoming
- When
- April 19, 5:29 PM EST
- Where
- Lycoming County, 0.52 mi E of Muncy
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 41.200, -76.790
Thunderstorm winds estimated near 70 mph knocked down trees and utility wires in Muncy. The severe thunderstorm winds also produced minor to moderate structural damage.
Thunderstorm Wind, Lycoming
- When
- April 19, 5:30 PM EST
- Where
- Lycoming County, 1.04 mi E of Picture Rocks
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.280, -76.710
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires in Picture Rocks.
Thunderstorm Wind, Dauphin
- When
- April 19, 5:37 PM EST
- Where
- Dauphin County, 1.25 mi ENE of Elizabethville to 1.49 mi ENE of Elizabethville
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 40.556, -76.798
A National Weather Service storm survey team concluded that straight line winds affected a small area near Elizabethville along Route 209. Several homes sustained roof damage, and a small farm out-building collapsed from the wind. A fiberglass horse was removed from a business and deposited on Route 209. Several utility poles and trees were also knocked down in the area.
Thunderstorm Wind, Northumberland
- When
- April 19, 5:37 PM EST
- Where
- Northumberland County, Snydertown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.880, -76.670
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires between Sunbury and Elysburg.
Thunderstorm Wind, Montour
- When
- April 19, 5:41 PM EST
- Where
- Montour County, 0.87 mi SW of Danville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.960, -76.610
Thunderstorm winds estimated near 60 mph knocked down trees in Danville.
Thunderstorm Wind, Northumberland
- When
- April 19, 5:41 PM EST
- Where
- Northumberland County, 1.25 mi WSW of South Danville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.940, -76.650
Thunderstorm winds estimated near 60 mph knocked down trees in Riverside.
Thunderstorm Wind, York
- When
- April 19, 5:46 PM EST
- Where
- York County, Dover
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.000, -76.850
Thunderstorm winds estimated near 60 mph knocked down trees in Dover.
Thunderstorm Wind, Columbia
- When
- April 19, 5:50 PM EST
- Where
- Columbia County, 1.71 mi ESE of Mordansville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 41.060, -76.470
Thunderstorm winds estimated near 60 mph knocked down trees across Mt. Pleasant Township near Millertown.
Thunderstorm Wind, Lebanon
- When
- April 19, 5:55 PM EST
- Where
- Lebanon County, 2.21 mi WSW of Bordnersville
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.440, -76.570
The Fort Indiantown Gap Army Airport (KMUI) ASOS recorded a peak thunderstorm wind gust of 59 mph at 1954 EDT.
Thunderstorm Wind, Columbia
- When
- April 19, 5:55 PM EST
- Where
- Columbia County, 0.52 mi E of Orangeville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 41.080, -76.410
Thunderstorm winds estimated near 60 mph knocked down 8 large pine trees in Orangeville.
Thunderstorm Wind, Columbia
- When
- April 19, 5:58 PM EST
- Where
- Columbia County, 1.71 mi ENE of Forks
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.130, -76.340
Thunderstorm winds estimated near 60 mph knocked down numerous large tree branches in Asbury.
Thunderstorm Wind, Sullivan
- When
- April 19, 5:59 PM EST
- Where
- Sullivan County, 2.18 mi ENE of Dushore
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.530, -76.380
Thunderstorm winds estimated near 60 mph blew a roof off an old barn just east of Dushore in Cherry Township.
Thunderstorm Wind, Schuylkill
- When
- April 19, 6:05 PM EST
- Where
- Schuylkill County, 0.42 mi WSW of Tremont to 0.09 mi N of Tremont
- Measured
- 74 kt (85 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.627, -76.387
An official NWS Storm Survey was conducted in Tremont Borough. It was determined that a microburst or straight-line thunderstorm winds estimated near 85 mph created a swath of sporadic damage along a 1-mile long stretch from East Line Street near Good Spring Creek to near the intersection of SR 125/209. The damage included about 20 homes with roof and siding damage and approximately 15 trees down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Indiana, April 19 to 20, 20132 deaths · $33,000 · 3 events
- Tornadoes and Damaging Winds in Georgia, April 19, 20131 injured · $565,000 · EF2 · 7 events
- Flooding in Michigan, April 19 to 25, 2013$2.7 million · 2 events
- Damaging Winds in New York, April 19, 2013$2.0 million · 52 kt wind · 2 events
- Hail and Damaging Winds in Virginia, April 19, 2013$95,000 · 1.75 in hail · 40 events
- Damaging Winds in Virginia, April 19, 2013$271,000 · 61 kt wind · 16 events
- Tornado and Damaging Winds in Virginia, April 19, 2013$103,000 · EF1 · 10 events
- Tornadoes and Damaging Winds in New York, April 19, 2013$196,000 · EF0 · 9 events
- Hail and Damaging Winds in South Carolina, April 19, 2013$70,000 · 71 kt wind · 20 events
- Damaging Winds and High Wind in North Carolina, April 19, 2013$105,000 · 60 kt wind · 7 events
- Tornadoes and Damaging Winds in Tennessee, April 19, 2013$30,000 · EF1 · 7 events
- Tornado and Damaging Winds in Maryland, April 19, 2013$80,000 · EF0 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 436081, 435483, 435484, 435485, 435486, 435487, 435488, 435489, 435490, 435491, 435492, 435498, 436084, 435493, 435494, 435495.